IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The normal homogeneous space ${\bigl(\mathsf{SU}(3)\times\mathsf{SO}(3)\bigr)/ \mathsf{U}^{\bullet}(2)}$
has positive sectional curvature


Author: Burkhard Wilking
Journal: Proc. Amer. Math. Soc. 127 (1999), 1191-1194
MSC (1991): Primary 53C30, 53C25
DOI: https://doi.org/10.1090/S0002-9939-99-04613-4
MathSciNet review: 1469441
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new description of the positively curved seven-dimensional Aloff-Wallach spaces $M^7_{kl}$. In particular, this description exhibits $M^7_{11}$ as a normal homogeneous space, although it does not occur in Berger's classification (1961).


References [Enhancements On Off] (What's this?)

  • [AW1972] S. Aloff & N. Wallach, An infinite family of 7-manifolds admitting positively curved Riemannian structures, Bull. Amer. Math. Soc. 81(1975), 93-97. MR 51:6851
  • [1975] L. Bérard Bergery, Sur certaines fibrations d'espaces homogènes riemanniens, Compositio Mathematica 30 (1975), 43-61. MR 51:6659
  • [1976] L. Bérard Bergery, Les variétés riemanniennes homogènes simplement connexes de dimension impaire à courbure strictement positive, J. Math. pure et appl. 55(1976), 47-68. MR 54:6032
  • [1961] M. Berger, Les variétés riemanniennes homogènes normales simplement connexes à Courbure strictement positive, Ann. Scuola Norm. Sup. Pisa 15(1961), 179-246. MR 24:A2919
  • [1966] H. Eliasson, Die Krümmung des Raumes $\mathsf{Sp}(2)/\mathsf{SU}(2)$ von Berger, Math. Annalen 164 (1966), 317-323. MR 33:4866
  • [1971] E. Heintze, The curvature of $\mathsf{SU}(5)/\bigl(\mathsf{Sp}(2)\times \mathsf{S}^1\bigr)$, Invent. Math. 13 (1971), 205-212. MR 45:2610
  • [1997] T. Püttmann, Pinching constants of odd-dimensional homogeneous spaces, preprint (1997).
  • [W1972] N. Wallach, Compact homogeneous Riemannian manifolds with strictly positive curvature, Ann. of Math. 96 (1972), 277-295. MR 46:6243

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C30, 53C25

Retrieve articles in all journals with MSC (1991): 53C30, 53C25


Additional Information

Burkhard Wilking
Affiliation: Westfälische Wilhelms–Universität Einsteinstr. 62 48149 Münster Germany
Email: wilking@math.uni-muenster.de

DOI: https://doi.org/10.1090/S0002-9939-99-04613-4
Keywords: Normal homogeneous spaces, positive sectional curvature
Received by editor(s): March 11, 1997
Received by editor(s) in revised form: July 9, 1997
Communicated by: Christopher Croke
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society